Alert archive / Wyoming / High Wind Watches in 2014

High Wind Watch 2, NWS Cheyenne, WY

January 8, 20144 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 8, 2014, 12:39 PM MST for 4 counties in Wyoming. It took effect at Jan 9, 2014, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2014, 12:39 PM MST (19:39 UTC)
In effect from
Jan 9, 2014, 8:00 PM MST
Expired
Jan 9, 2014, 12:48 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WWUS75 KCYS 081939
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1239 PM MST WED JAN 8 2014

...LONG DURATION VERY STRONG HIGH WIND EVENT TAKING SHAPE...

.A VERY STRONG HIGH WIND EVENT IS LOOKING MORE POSSIBLE THAT COULD
POSSIBLY LAST INTO TUESDAY OF NEXT WEEK. THESE WINDS ARE EXPECTED
TO BEGIN IN OUR WIND PRONE AREAS AS EARLY AS THURSDAY
EVENING...SPREADING OUT INTO LOWER LYING AREAS SATURDAY. THIS IS
DUE TO A STRONG PACIFIC LOW PRESSURE SYSTEM MOVING SLOWLY INTO THE
REGION.

WYZ106-110-116-117-091200-
/O.NEW.KCYS.HW.A.0002.140110T0300Z-140112T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1239 PM MST WED JAN 8 2014

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY
AFTERNOON. 

* TIMING...8 PM THURSDAY THROUGH SATURDAY AFTERNOON. STRONG WINDS
  COULD CONTINUE ALL THE WAY THROUGH TUESDAY WITH THIS EVENT.

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
  EXCEEDING 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. WEST CROSSWINDS AT
  BORDEAUX...ARLINGTON AND THE THE WYO HILL AREA COULD LEAD TO
  BLOW OFFS AND BLOW OVERS OF LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES. TRAVEL OVER THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE
  AND LARAMIE COULD BECOME HAZARDOUS AS WELL. AGAIN...THESE WINDS
  COULD BECOME MORE WIDESPREAD AND IMPACT A MUCH LARGER AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
332 
WWUS75 KCYS 090438
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MST WED JAN 8 2014

...LONG DURATION VERY STRONG HIGH WIND EVENT TAKING SHAPE...

.A VERY STRONG HIGH WIND EVENT IS LOOKING MORE LIKELY...AND COULD
POSSIBLY LAST INTO TUESDAY OF NEXT WEEK. THESE WINDS ARE EXPECTED
TO BEGIN IN OUR WIND PRONE AREAS AS EARLY AS THURSDAY
EVENING...SPREADING OUT INTO LOW LYING AREAS SATURDAY. THIS IS
DUE TO A STRONG PACIFIC LOW PRESSURE SYSTEM MOVING SLOWLY INTO THE
REGION.

WYZ106-110-116-117-091300-
/O.CON.KCYS.HW.A.0002.140110T0300Z-140112T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
938 PM MST WED JAN 8 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY AFTERNOON. 

* TIMING...8 PM THURSDAY THROUGH SATURDAY AFTERNOON. STRONG 
  WINDS COULD CONTINUE ALL THE WAY THROUGH TUESDAY WITH THIS 
  EVENT. 

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS 
  EXCEEDING 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. WEST CROSSWINDS AT
  BORDEAUX...ARLINGTON AND THE WYOMING HILL AREA COULD LEAD TO
  BLOW OFFS AND BLOW OVERS OF LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES. TRAVEL OVER THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE
  AND LARAMIE COULD BECOME HAZARDOUS AS WELL. AGAIN...THESE WINDS
  COULD BECOME MORE WIDESPREAD AND IMPACT A MUCH LARGER AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN
895 
WWUS75 KCYS 091051
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
351 AM MST THU JAN 9 2014

...VERY STRONG WINDS FOR PORTIONS OF SOUTHEAST WYOMING THROUGH
THIS WEEKEND...

.STRONG WESTERLY WINDS WILL BE FOUND IN THE ARLINGTON AREA TODAY
WITH STRONG WINDS SPREADING INTO OTHER WIND PRONE AREAS OF
SOUTHEAST WYOMING TONIGHT. WINDS WILL REMAIN STRONG THROUGH THE
WEEKEND WITH STRONG WINDS LIKELY SPREADING INTO LOWER ELEVATIONS
AND PLAINS SATURDAY NIGHT AND SUNDAY.

WYZ110-092300-
/O.UPG.KCYS.HW.A.0002.140110T0300Z-140112T0000Z/
/O.NEW.KCYS.HW.W.0004.140109T1051Z-140112T0100Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
351 AM MST THU JAN 9 2014

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST SATURDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING...STRONG WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON
  AND MAY PERSIST INTO EARLY NEXT WEEK OVER WIND PRONE AREAS OF
  SOUTHEAST WYOMING.

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65
  MPH TODAY AND TONIGHT. WINDS SPEEDS MAY INCREASE EVEN FURTHER
  THIS WEEKEND WITH GUSTS TO 75 MPH POSSIBLE. 

* IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW
  OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE
  80 NEAR ARLINGTON DUE TO STRONG WINDS AND FREQUENT GUSTS.
  MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN
  ENCOUNTERING STRONG WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ106-116-117-092300-
/O.EXT.KCYS.HW.A.0002.140110T0700Z-140112T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
351 AM MST THU JAN 9 2014

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON. 

* TIMING...STRONG EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH
  SATURDAY AFTERNOON. THESE STRONG WINDS COULD PERSIST INTO EARLY
  NEXT WEEK. 

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65
  MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT
  GUSTS POSE A BLOW OVER RISK FOR HIGH PROFILE VEHICLES. MOTORIST
  SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING
  STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

LIEBL
136 
WWUS75 KCYS 091948
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1248 PM MST THU JAN 9 2014

...VERY STRONG WINDS FOR PORTIONS OF SOUTHEAST WYOMING THROUGH
THIS WEEKEND...

.STRONG WESTERLY WINDS WILL BE FOUND IN THE ARLINGTON AREA TODAY
WITH STRONG WINDS SPREADING INTO OTHER WIND PRONE AREAS OF
SOUTHEAST WYOMING TONIGHT. WINDS WILL REMAIN STRONG THROUGH THE
WEEKEND WITH STRONG WINDS LIKELY SPREADING INTO LOWER ELEVATIONS
AND PLAINS SATURDAY NIGHT AND SUNDAY.

WYZ116-117-100800-
/O.UPG.KCYS.HW.A.0002.140110T0700Z-140112T0100Z/
/O.EXB.KCYS.HW.W.0004.140110T0700Z-140112T0100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
1248 PM MST THU JAN 9 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS EXPECTED TO DEVELOP TONIGHT AND CONTINUE
  THROUGH SATURDAY AFTERNOON. THESE STRONG WINDS COULD PERSIST
  INTO EARLY NEXT WEEK.

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 
  70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT
  GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND
  LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE
  EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ106-100800-
/O.UPG.KCYS.HW.A.0002.140110T0700Z-140112T0100Z/
/O.EXA.KCYS.HW.W.0004.000000T0000Z-140112T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
1248 PM MST THU JAN 9 2014

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST SATURDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH
  SATURDAY AFTERNOON. THESE STRONG WINDS WILL LIKELY PERSIST INTO
  EARLY NEXT WEEK.

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70
  MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT
  GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND
  LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE EXTREME
  CAUTION WHEN ENCOUNTERING STRONG WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ110-100800-
/O.CON.KCYS.HW.W.0004.000000T0000Z-140112T0100Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1248 PM MST THU JAN 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON 
  AND MAY PERSIST INTO EARLY NEXT WEEK OVER WIND PRONE AREAS OF 
  SOUTHEAST WYOMING. 

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65
  MPH TONIGHT. WINDS SPEEDS MAY INCREASE EVEN FURTHER THIS
  WEEKEND WITH GUSTS TO 75 MPH POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT 
  BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG 
  INTERSTATE 80 NEAR ARLINGTON DUE TO STRONG WINDS AND FREQUENT 
  GUSTS. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN 
  ENCOUNTERING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

TT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 8, 11:00 AM MST, 1 hour 39 minutes earlier.

Area forecast discussion, Jan 8, 11:00 AM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 AM MST WED JAN 8 2014

.UPDATE...
ISSUED AT 818 AM MST WED JAN 8 2014

LATEST METAR OBSERVATIONS AND 11-3.9U SATELLITE IMAGERY SHOWING
FOG CONTINUING ALONG THE PLATTE RIVER VALLEY FROM SCOTTSBLUFF UP
TO NEAR DOUGLAS THIS MORNING. WENT AHEAD AND CONTINUED FOG THIS
MORNING IN A RECENT UPDATE THROUGH 18Z THIS MORNING. WESTERLY
WINDS SHOULD BE PICKING UP BY THAT TIME TO MIX OUT THIS
LOW STRATUS/FOG. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 526 AM MST WED JAN 8 2014

SNOW HAS MOVED OFF TO THE EAST THIS MORNING...WITH AREAS OF FOG
SPREADING SOUTH ACROSS NORTHERN AND CENTRAL PORTIONS OF THE PLAINS.
VISIBILITIES HAVE DROPPED TO ONE HALF TO ONE QUARTER MILE IN SOME
AREAS WITHIN THE NORTH PLATTE RIVER...AND THIS FOG LOOKS TO LAST
UNTIL SHORTLY AFTER SUNRISE. OTHERWISE...WILL REMAIN A FAIRLY QUIET
DAY WITH SLIGHTLY COOLER TEMPS AND BREEZY SOUTHWEST WINDS CONTINUING
IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING. THE NEXT SHORTWAVE IN
THIS NORTHWEST FLOW PATTERN WILL MOVE ACROSS UTAH AND INTO WESTERN
COLORADO THIS AFTERNOON AND EVENING...AND WILL BRING INCREASING
CHANCES FOR SNOW TO THE SIERRA MADRE AND SNOWY RANGE MOUNTAINS.
COULD SEE A SHOWER OR TWO OVER THE LARAMIE RANGE AS WELL...BUT
CHANCES HERE ARE MINIMAL AS THE BEST FORCING AND MOISTURE WILL
REMAIN REMOVED FROM THESE AREAS.

ANOTHER SLIGHTLY STRONGER SHORTWAVE WILL MOVE ACROSS THE PAC NW AND
INTO WESTERN WYOMING ON THURSDAY. AHEAD OF THIS WAVE WILL BE SLIGHT
RIDGING ALOFT...MEANING WARMER TEMPS IN THE 30S AND 40S FOR THURSDAY
AND MOSTLY DRY CONDITIONS EARLY ON. WINDS IN THE WIND PRONE AREAS OF
SOUTHEAST WYOMING WILL INCREASE THROUGH THE MORNING THO AS THE
SHORTWAVE INDUCES LEESIDE TROUGHING. WILL LIKELY SEE GUSTS OF 50 TO
55 MPH IN THESE AREAS THROUGH LATE THURSDAY AHEAD OF THE SYSTEM. AN
ASSOCIATED PACIFIC FRONT WILL MOVE THROUGH THE FORECAST AREA
THURSDAY NIGHT...BRINGING A BETTER CHANCE FOR SNOW TO THE MOUNTAINS
AND ALSO THE NEARBY EASTERN PLAINS AND FOOTHILLS. COULD SEE A GOOD 3
TO 6 INCHES OF SNOW IN THE SNOWY AND SIERRA MADRES WITH THIS
SYSTEM...WITH LESS SNOW EXPECTED ELSEWHERE. IN ADDITION...BREEZY TO
WINDY CONDITIONS WILL OCCUR BEHIND THE FRONT ACROSS A MORE
WIDESPREAD PORTION OF THE FORECAST AREA THROUGH FRIDAY MORNING.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 526 AM MST WED JAN 8 2014

SEVERAL SHORTWAVES WILL MOVE THROUGH NORTHWEST FLOW OVER THE
EXTENDED FORECAST PERIOD. ALTHOUGH SEVERAL DISTURBANCES ARE
EXPECTED...CHANCES FOR MEASURABLE PRECIPITATION WILL MOSTLY BE
CONFINED TO THE MOUNTAINS AS MOISTURE WILL BE LIMITED. ALONG WITH
SOME MOUNTAIN SNOWS WILL BE BIG SWINGS IN TEMPERATURES FROM DAY TO
DAY...AT LEAST THROUGH EARLY NEXT WEEK.

THE MAIN FORECAST CONCERN AND CHALLENGE WILL BE THE WINDS. STRONG
GRADIENT AND ACTIVE WAVE PATTERN WITH PERIODIC STRONG UPPER LEVEL
JETS MOVING ACROSS THE AREA WILL LIKELY PRODUCE STRONG WINDS OVER
MUCH OF THE EXTENDED PERIOD. PLACES LIKE ARLINGTON AND THE
SOUTHERN LARAMIE RANGE MAY SEE SEVERAL DAYS IN A ROW WITH WIND AT
OR CLOSE TO HIGH WIND WARNING CRITERIA. THIS FIRST BOUT OF WINDS
COULD COME AS EARLY AS FRIDAY AFTERNOON...BUT IT LOOKS SATURDAY
AFTERNOON THROUGH SUNDAY NIGHT WILL SEE WHEN SOME OF THE STRONGEST
WINDS WILL OCCUR AND COULD SEE STRONG WINDS SPREAD INTO THE PLAINS
SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH THURSDAY MORNING)
ISSUED AT 1100 AM MST WED JAN 8 2014

PATCHY FOG AND LOW CIGS WILL CONTINUE TO RESULT IN IFR CONDITIONS
OVER THE NORTH PLATTE RIVER VALLEY ACROSS SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE THROUGH 19Z...BEFORE COMPLETELY DISSIPATING OR
LIFTING BY 21Z. WINDS WILL BE ON THE LIGHT SIDE TODAY BUT GUSTY
WINDS WILL DEVELOP OVER WIND PRONE AREAS OF SOUTHEAST WYOMING
TONIGHT. SOME LOW CIGS AND PATCHY FOG MAY DEVELOP TONIGHT OVER THE
SAME AREAS INCLUDING RAWLINS BEFORE THE WESTERLY WINDS BEGIN TO
INCREASE. WINDS WILL INCREASE SUBSTANTIALLY ACROSS THE FORECAST AREA
GOING INTO THE UPCOMING WEEKEND.

&&

.FIRE WEATHER...
ISSUED AT 526 AM MST WED JAN 8 2014

TEMPERATURES THROUGH THE NEAR TERM WILL AVERAGE AROUND NORMAL
VALUES FOR THIS TIME OF YEAR...WITH MINIMUM RELATIVE HUMIDITIES
ABOUT 40 PERCENT OR HIGHER. A NUMBER OF WEATHER DISTURBANCES WILL
MOVE SOUTHEAST ACROSS THE REGION THROUGH EARLY NEXT WEEK...AND
WILL BRING CHANCES FOR SNOW MAINLY IN THE SNOWY AND SIERRA MADRE
MOUNTAINS. A FEW LIGHT SNOW SHOWERS ARE POSSIBLE ACROSS THE
EASTERN PLAINS THURSDAY NIGHT AND AGAIN ON SUNDAY...OTHERWISE WILL
REMAIN DRY IN THESE AREAS THROUGH THE WEEKEND. THESE DISTURBANCES
WILL ALSO PRODUCE STRONG WESTERLY WINDS IN THE WIND PRONE REGIONS
OF SOUTHEAST WYOMING BEGINNING EARLY FRIDAY MORNING AND CONTINUING
THROUGH THE EARLY PART OF NEXT WEEK. STRONG WINDS MAY BECOME MORE
WIDESPREAD ACROSS THE DISTRICT ON SATURDAY AND SUNDAY...WITH GUSTS
OF 50 TO 60 MPH POSSIBLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...CLAYCOMB
SHORT TERM...RJM
LONG TERM...LIEBL
AVIATION...TJT
FIRE WEATHER...RJM
Hazardous weather outlook, Jan 8, 6:45 AM MST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
645 AM MST WED JAN 8 2014

WYZ101>119-091345-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
645 AM MST WED JAN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL OCCUR THROUGH MIDMORNING MAINLY IN THE NORTH
PLATTE RIVER VALLEY AND NEARBY LOCATIONS. VISIBILITIES WILL BE
REDUCED TO ONE HALF TO ONE QUARTER MILE IN THE FOG.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIGHT TO MODERATE SNOW WILL OCCUR IN THE SNOWY AND SIERRA MADRE
MOUNTAINS THURSDAY THROUGH FRIDAY NIGHT. 3 TO 6 INCHES OF
ACCUMULATION LOOK LIKELY THROUGH THIS TIME.

STRONG AND GUSTY WESTERLY WINDS WILL BE POSSIBLE FOR THE WIND PRONE
AREAS OF SOUTHEAST WYOMING THURSDAY THROUGH SATURDAY. A MORE
WIDESPREAD AND STRONGER HIGH WIND EVENT IS TAKING SHAPE FOR SUNDAY
AND MONDAY. WIDESPREAD WINDS OF 40 TO 50 MPH WITH GUSTS EXCEEDING
70 MPH ARE POSSIBLE IN THE WIND PRONE AREAS...WITH 60 TO 70 MPH GUSTS
POSSIBLE ELSEWHERE IN SOUTHEAST WYOMING THROUGH THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-091345-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
645 AM MST WED JAN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL OCCUR THROUGH MIDMORNING MAINLY IN NORTHERN
PORTIONS OF THE NEBRASKA PANHANDLE. VISIBILITIES WILL BE REDUCED
TO ONE QUARTER TO ONE MILE IN THE FOG.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIDESPREAD AND STRONG HIGH WIND EVENT IS TAKING SHAPE FOR
SUNDAY AND MONDAY. LATEST FORECAST GUIDANCE INDICATES WIDESPREAD
WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 60 MPH ARE POSSIBLE
FOR MOST OF THE NEBRASKA PANHANDLE THROUGH THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jan 8, 7:27 AM MST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
727 AM MST WED JAN 8 2014

NEZ003-019-020-096-WYZ101-107-108-081700-
BOX BUTTE-SCOTTS BLUFF-BANNER-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-EAST PLATTE COUNTY-GOSHEN COUNTY-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...AGATE...DOUGLAS...GLENROCK...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...TORRINGTON
727 AM MST WED JAN 8 2014

...AREAS OF FOG WILL TO CONTINUE THROUGH MID TO LATE MORNING...

AREAS OF FOG WILL CONTINUE THROUGH THE EARLY MORNING HOURS ACROSS
NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE AND EAST CENTRAL
WYOMING. THE FOG WILL BE DENSE IN SOME AREAS...ESPECIALLY IN THE
NORTH PLATTE RIVER VALLEY WHERE VISIBILITIES WILL BE REDUCED TO
BETWEEN ONE HALF AND ONE QUARTER MILE. TEMPERATURES IN THE 20S
MAY ALLOW SOME OF THE FOG TO FREEZE ON TO VARIOUS
SURFACES...ESPECIALLY SIDEWALKS AND ROADWAYS. THIS WILL MAKE FOR
VERY SLICK CONDITIONS...SO USE EXTRA CAUTION IF OUT AND ABOUT THIS
MORNING. THOSE TRAVELING THROUGH THE AREA SHOULD SLOW DOWN AND
REMEMBER TO USE LOW BEAM HEADLIGHTS FOR SAFETY.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 12:51 PM MSTWinter Storm WatchCYSAlbany, Carbon15 hr

Nearby

High Wind Watches in Wyoming, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.